MAUDE Adverse Event Report: CARL ZEISS MEDITEC AG (JENA) VISUMAX; VISUMAX LASER KERATOME

CARL ZEISS MEDITEC AG (JENA) VISUMAX; VISUMAX LASER KERATOME
Catalog Number 000000-1345-518
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 04/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the device evaluation results the visumax worked within specification.The manufacturer determined that the root cause of the event is user error.There was no device malfunction.Based on the provided information, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The instructions for use (ifu) informs the user about potential risks like retained lenticule and incomplete removal of lenticule.It advises the user to ensure that the entire lenticule has to be removed.The ifu informs about possible side effects like a retained lenticule and incomplete removal of lenticule.
 
Event or Problem Description
A health care professional (hcp) reported that a patient may have retained lenticule fragment, and his vision is decreasing.

Brand Name
VISUMAX
Common Device Name
VISUMAX LASER KERATOME
Manufacturer (Section D)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 07745
GM  07745
Manufacturer (Section G)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 07745
GM   07745
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key21998874
Report Number9615030-2025-00011
Device Sequence Number12967613
Product Code HQF
UDI-Device Identifier04049471095036
UDI-Public(01)04049471095036(11)190901
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K100253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number000000-1345-518
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Initial Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown